How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Su S Your Own Question
Dr Su S
Dr Su S, Doctor(MD)
Category: Medical
Satisfied Customers: 20338
Experience:  25 years of clinical experience
Type Your Medical Question Here...
Dr Su S is online now
A new question is answered every 9 seconds

I got an ADVIL stuck in my throat (gel capsul) about 10 hours

This answer was rated:

I got an ADVIL stuck in my throat (gel capsul) about 10 hours ago. I tried my best to get it down with water and food but I was unsuccessful. It disolved in my throat. This is a living nightmere. Now my throat is still in pain and I cannot sleep. What can I do to soothe the pain?

Where precisely did it stuck? Do you have any other symptom? Choking, shortness of breath?

Customer: replied 5 years ago.
It got stuck In my throat. When teh pill firs desolved. I gaged. I vomited. I choked and gasped for air. I coughed. My sinuses filled up. I colld feel the stinging of teh advil in my nose, eustation tobe to my ears. down my wind pipe and into my esophagus. It hurts to swallow saliva or anything. It hurts most where my head meets my neck in front.
Thank you for the input.

If you do not feel choking now, then you can take liquid antacid which can help with the burning sensation. Also you can continue to drink water. Given the history of feeling going down the wind pipe, I would advise to get an examination by doctor too. He can examine the chest & can detect any sign of aspiration.

Any query, please feel free to ask.
It will be my privilege to assist you.
Customer: replied 5 years ago.
Liquid antiacid? I have TUMS. Can I disolve TUMS?
You can keep it in mouth. It can dissolve & get swallowed slowly. This can have a soothing effect.
Customer: replied 5 years ago.
Is there a limit to these things TUMS. I could eat them like candy?
Excess intake can cause nausea, vomiting, headache, weakness etc. You should not take it as candy.
If you are satisfied with the answer, please press the ACCEPT button so that I can be compensated for my time & effort. Regards.
Dr Su S and 2 other Medical Specialists are ready to help you